Alert archive / Hawaii / Small Craft Advisories in 2011
Small Craft Advisory 3, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Jan 3, 2011, 3:34 PM HST. It took effect at Jan 3, 2011, 6:00 PM HST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2011, 3:34 PM HST (01:34 UTC)
- In effect from
- Jan 3, 2011, 6:00 PM HST
- Expired
- Jan 5, 2011, 3:29 PM HST
- In force
- 45 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
297 WHHW70 PHFO 040134 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST MON JAN 3 2011 PHZ121-123-124-041345- /O.CAN.PHFO.SC.Y.0001.000000T0000Z-110105T0400Z/ /O.NEW.PHFO.SC.Y.0003.110104T0400Z-110105T0400Z/ ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 334 PM HST MON JAN 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY... * WINDS AND SEAS...THROUGH EARLY TUESDAY EVENING...EAST WINDS 25 TO 30 KNOTS...WITH GUSTS UP TO 35 KNOTS AND ROUGH SEAS 9 TO 14 FEET ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119-120-041345- /O.CAN.PHFO.SC.Y.0002.000000T0000Z-110105T0400Z/ /O.NEW.PHFO.SC.Y.0003.110104T0400Z-110105T0400Z/ MAALAEA BAY-PAILOLO CHANNEL- 334 PM HST MON JAN 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY... * WINDS AND SEAS...THROUGH EARLY TUESDAY EVENING...EAST WINDS TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>118-122-040245- /O.CAN.PHFO.SC.Y.0001.000000T0000Z-110104T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 334 PM HST MON JAN 3 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS OVER WATERS SURROUNDING KAUAI AND OAHU...OVER THE KAIWI CHANNEL...OVER MAUI COUNTY WINDWARD AND LEEWARD WATERS...AND OVER BIG ISLAND WINDWARD WATERS HAVE LOWERED BELOW 25 KNOTS. $$ CRAIG
4 follow-up statements
778 WHHW70 PHFO 041330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST TUE JAN 4 2011 PHZ110>114-116-117-122-050230- /O.EXB.PHFO.SC.Y.0003.110105T0400Z-110106T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS- 330 AM HST TUE JAN 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY. * SEAS...BEGINNING EARLY THIS EVENING AND CONTINUING THROUGH WEDNESDAY...SEAS WILL INCREASE TO HEIGHTS OF 10 TO 11 FEET AS A LARGE WEST NORTHWEST SWELL MOVES THROUGH THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119>121-123-124-050230- /O.CON.PHFO.SC.Y.0003.000000T0000Z-110105T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 330 AM HST TUE JAN 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY TUESDAY EVENING...EAST WINDS 25 TO 30 KNOTS...WITH GUSTS UP TO 35 KNOTS AND WIND DRIVEN SEAS AS HIGH AS 14 FEET ARE EXPECTED. THE WINDS AND ROUGH SEAS ARE EXPECTED TO DECREASE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
559 WHHW70 PHFO 050136 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 PM HST TUE JAN 4 2011 PHZ119>121-123-124-050245- /O.CAN.PHFO.SC.Y.0003.000000T0000Z-110105T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 336 PM HST TUE JAN 4 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS ARE BELOW 25 KT AND SEAS HAVE DROPPED BELOW 10 FEET. $$ PHZ122-050245- /O.CAN.PHFO.SC.Y.0003.110105T0400Z-110106T0400Z/ BIG ISLAND WINDWARD WATERS- 336 PM HST TUE JAN 4 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS ARE BELOW 25 KT AND SEAS HAVE DROPPED BELOW 10 FEET. $$ PHZ115-051345- /O.EXA.PHFO.SC.Y.0003.110105T0400Z-110106T0400Z/ OAHU LEEWARD WATERS- 336 PM HST TUE JAN 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY. * SEAS...BEGINNING EARLY THIS EVENING AND CONTINUING THROUGH WEDNESDAY...SEAS WILL INCREASE TO HEIGHTS OF 10 TO 11 FEET AS A LARGE WEST NORTHWEST SWELL MOVES THROUGH THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>114-116-117-051345- /O.CON.PHFO.SC.Y.0003.110105T0400Z-110106T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS- 336 PM HST TUE JAN 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY. * SEAS...BEGINNING EARLY THIS EVENING AND CONTINUING THROUGH WEDNESDAY...SEAS WILL INCREASE TO HEIGHTS OF 10 TO 11 FEET AS A LARGE WEST NORTHWEST SWELL MOVES THROUGH THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BURKE
663 WHHW70 PHFO 051336 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 AM HST WED JAN 5 2011 PHZ110>117-060145- /O.CON.PHFO.SC.Y.0003.000000T0000Z-110106T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- 336 AM HST WED JAN 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SEAS...SEAS WILL BE 10 TO 11 FEET THROUGH THIS AFTERNOON AS A LARGE WEST NORTHWEST SWELL MOVES THROUGH THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CRAIG
762 WHHW70 PHFO 060129 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST WED JAN 5 2011 PHZ110>117-060230- /O.CAN.PHFO.SC.Y.0003.000000T0000Z-110106T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- 329 PM HST WED JAN 5 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 10:15 AM HST, 5 hours 19 minutes earlier.
Area forecast discussion, Jan 3, 10:15 AM HST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1015 AM HST MON JAN 3 2011 .SYNOPSIS... BREEZY TRADE WINDS WILL DELIVER BRIEF SHOWERS TO WINDWARD AND MAUKA AREAS...WHILE LEEWARD LOCATIONS REMAIN MOSTLY DRY...THROUGH TUESDAY. WINDS WILL BECOME LIGHT AND VARIABLE ON WEDNESDAY...AS A WEAK FRONT APPROACHES FROM THE NORTHWEST. THE FRONT WILL BRING A BRIEF PERIOD OF INCREASED WINDWARD SHOWERS TO KAUAI AND OAHU WEDNESDAY NIGHT AND THURSDAY...BEFORE STALLING AND DISSIPATING BY FRIDAY. WINDS WILL SHIFT TO A COOL NORTHEASTERLY DIRECTION STATEWIDE THURSDAY NIGHT AND FRIDAY...WITH ONLY LIMITED RAINFALL EXPECTED. && .DISCUSSION... MORNING SATELLITE AND RADAR IMAGERY SHOWS SHOWERS AFFECTING WINDWARD KAUAI AND OAHU...WHILE THE REST OF THE STATE IS MOSTLY CLEAR. MODERATE TO FRESH TRADE WINDS ARE BLOWING ACROSS THE AREA WITH HIGH PRESSURE CENTERED FAR TO THE NE PROVIDING THE TIGHTENED PRESSURE GRADIENT. HIGH CLOUDS THAT HAD BEEN INFILTRATING ISLAND SKIES HAVE MOVED AWAY TO THE SOUTHWEST ALONG WITH AN ASSOCIATED UPPER LEVEL LOW. THE UPPER LOW IS BEING PUSHED AWAY BY A BUILDING RIDGE ALOFT NORTH OF THE STATE. THIS RIDGE IS STRENGTHENING THE TEMPERATURE INVERSION OVER THE ISLANDS...PROVIDING A STABLE ATMOSPHERE. THE RIDGE IS ALSO EXPECTED TO KEEP WINDS ELEVATED OVER THE BIG ISLAND SUMMITS AND HALEAKALA THROUGH TONIGHT WHERE WIND ADVISORIES ARE IN EFFECT. THOUGH CURRENT WINDS OVER THE BIG ISLAND SUMMITS ARE BELOW ADVISORY LEVELS...THESE WINDS ARE EXPECTED TO INCREASE AGAIN THIS AFTERNOON AND EVENING...THUS THE ADVISORY REMAINS. THE RIDGE ALOFT WILL SUPPORT A STABLE ATMOSPHERE OVER THE ISLANDS INTO WEDNESDAY...KEEPING SHOWER COVERAGE AND INTENSITY LIMITED. THE SURFACE HIGH WILL REMAIN IN PLACE THROUGH TUESDAY...CONTINUING THE BREEZY TRADE WINDS AND LIMITED WINDWARD SHOWERS. A WEAK COLD FRONT APPROACHES FROM THE NW TUESDAY NIGHT...DECREASING WINDS TO LIGHT AND VARIABLE ON WEDNESDAY. THE ATMOSPHERE REMAINS STABLE WEDNESDAY...SO AFTERNOON CONVECTIVE SHOWERS WILL BE LIMITED...AND CLEAR SKIES ARE EXPECTED WEDNESDAY NIGHT. THE WEAK FRONT IS SLATED TO REACH KAUAI THURSDAY MORNING AND OAHU IN THE AFTERNOON. SHOWER COVERAGE WILL INCREASE WITH THE FRONTS ARRIVAL...BUT THE LIMITED MOISTURE DEPTH OF THE FRONT WILL PRODUCE ONLY LIGHT TO MODERATE SHOWERS. WINDS SHIFT OUT OF THE NNE THURSDAY AND FRIDAY AS THE FRONT STALLS AND DISSIPATES OVER OAHU AND KAUAI. THE GLOBAL MODELS CONTINUE TO HAVE TROUBLE FIGURING OUT THE WEATHER PATTERN FRIDAY NIGHT AND INTO THE WEEKEND. THE MODELS PERSIST IN FORMING A LOW ALONG 30N...EITHER NORTH OR NORTHEAST OF THE STATE. OUR WIND DIRECTION DEPENDS HIGHLY ON THE LOW/S LOCATION AND SMALL DEGREES OF ERROR BRING ABOUT QUITE DIFFERENT SOLUTIONS. THE CURRENT FORECAST IS A BLEND OF THE ECMWF AND GFS ENSEMBLE BRINGING LIGHT WEST WINDS FRIDAY NIGHT AND SATURDAY...QUITE OPPOSITE OF THE ALOHA STATE/S NORMAL TRADE WIND REGIME. A STABLE ATMOSPHERE REMAINS THROUGH SATURDAY NIGHT WITH LIMITED SHOWERS CONTINUING. A STRONGER FRONT APPROACHING ON SUNDAY IS FORECAST TO BRING INCREASING SW WINDS...WITH A FRONTAL PASSAGE POSSIBLE SUNDAY NIGHT OR MONDAY...BUT FORECAST CONFIDENCE REMAINS LOW. && .AVIATION... AIRMET FOR MODERATE HIGH-LEVEL TURBULENCE IN EFFECT FROM 33 TO 41 THOUSAND FEET DUE TO UPPER TROUGH WHICH SHOULD MOVE SE OF BIG ISLAND THIS AFTERNOON. AIRMET ALSO FOR LOW LEVEL MECHANICAL TURBULENCE EXPECTED TO CONTINUE DUE TO FRESH TRADE WINDS. TYPICAL TO MINIMAL TRADE WIND LIGHT SHOWER ACTIVITY EXPECTED IN SOMEWHAT DRY AND STABLE AIR MASS. && .MARINE... A WNW SWELL CURRENTLY MOVING DOWN THE CHAIN IS GRADUALLY DIMINISHING. SURF WILL GRADUALLY DIMINISH TODAY AS WELL...FALLING BELOW ADVISORY LEVELS OVER THE SMALLER ISLANDS...AND BELOW WARNING LEVELS ALONG W FACING SHORES OF THE BIG ISLAND...BY TONIGHT. ANOTHER LARGE LONG-PERIOD WNW SWELL WILL BUILD TUESDAY AND PEAK WEDNESDAY...ONCE AGAIN BRINGING SURF HEIGHTS TO NEAR WARNING LEVELS ALONG NORTH AND WEST FACING SHORES OF MOST ISLANDS. AS MENTIONED ABOVE...AN EXTREME DIVERSITY IS SEEN AMONG MODEL SOLUTIONS AS WE APPROACH THE WEEKEND...AND THERE IS LITTLE CONFIDENCE IN THE RESULTING SWELLS THAT ARE SENT OUR WAY. A SMALL CRAFT ADVISORY /SCA/ FOR SEAS AND/OR WINDS IS CURRENTLY IN EFFECT FOR NEARLY ALL MARINE ZONES. WHILE THE DIMINISHING WNW SWELL WILL ALLOW FOR MANY OF THE ZONES TO FALL OUT OF THE SCA BY TONIGHT... THE WINDIER MARINE ZONES WILL REMAIN THROUGH TUESDAY. THE NEXT WNW SWELL WILL ONCE AGAIN DRIVE COMBINED SEAS ABOVE 10 FEET...REQUIRING A RE-ISSUANCE OF THE SCA DUE TO SEAS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST THIS EVENING FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-WAIANAE MOUNTAINS-MOLOKAI-LANAI MAKAI-MAUI WINDWARD WEST- MAUI LEEWARD WEST-WINDWARD HALEAKALA. HIGH SURF WARNING UNTIL 6 PM HST THIS EVENING FOR KONA-KOHALA. WIND ADVISORY UNTIL 6 AM HST TUESDAY FOR HALEAKALA SUMMIT-BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 PM HST TUESDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS. && MORRISON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 4:11 PM HST | High Surf Warning | HFO | Hawaii, Kauai | 48 hr |
| Jan 3, 4:11 PM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 4 days |
Nearby
Small Craft Advisories in Hawaii, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.